Format

Send to

Choose Destination
See comment in PubMed Commons below
Arch Pediatr. 2011 Oct;18(10):1076-80. doi: 10.1016/j.arcped.2011.07.017. Epub 2011 Aug 27.

[Medication errors: analysis of a digoxin overdose case in a neonatology unit].

[Article in French]

Author information

1
Service pharmaceutique, centre hospitalier de Valence, 179, avenue du Maréchal-Juin, 26953 Valence cedex, France. combeclaire@yahoo.fr

Abstract

Neonatology and pediatrics are units where medication errors occur. Indeed, the complexity of nursing care, the lack of information and marketing authorization for drugs contribute to the occurrence of often underestimated iatrogenic events. Through a case of digoxin overdose in a neonatology unit, each stage of the drug circuit was analyzed. From prescription to administration to dispensation, the accumulation of individual errors put a newborn in danger. The analysis and declaration of such events can improve safety and the quality of patient care.

PMID:
21873037
DOI:
10.1016/j.arcped.2011.07.017
[Indexed for MEDLINE]
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Full text links

    Icon for Elsevier Science
    Loading ...
    Support Center